Pirfenidone

Hello I am 79 years old and suffer from fibrosis of the lungs and on oxygen 24 hours a day.

In May I was put on pirfenidone since then I lost 30lbs in weight had no appetite no energy and felt awful. In late June despite wearing gloves, hat and long sleeves and staying in doors I got a severe reaction and was covered in a deep red rash and swelling eventually my skin peeled all over my body. I have now come off and been put on steroids and feel much better getting my breath back eating again.

I wonder if anyone else has had reactions like mine

2 Replies

oldestnewest
  • Hi LenV,

    I tried Pirfenidone but stopped using it after about 2 months. I felt permanently nauseous and couldn't tolerate it. Now. Am on Nintedanib which I am tolerating much better. This drug has only recently been licensed by NICE. If you qualified for Pirfenidone, then you are probably eligible for Nintedanib (also known as Ofev). I would ask your consultant or respiratory nurse about this.

    Take Care,

    Helen

  • I was on Pirfendone 2014 for 6mths had a similar reaction to you lenv they stopped it immediately then my condition worsened so last year I was put on Nintedanib which I've been on now for 12 mths but I've lost weight and I too have 02 for 24/7 . The PF site on Facebook have lots of members with IPF and PF they seem to be able to compare with us as we suffer different side effects to the illness than COPD which also is a horrible illness if you haven't done already try them it's very helpful and friendly like this group.

You may also like...